MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER; TEMPERATURE SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER; TEMPERATURE SENSING FOLEY CATHETER
Model Number 117416
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿bad fit with connector¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown.Therefore; the device history record could not be reviewed.The instructions for use were found adequate and state the following: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Using proper aseptic methods, remove catheter from package.Prepare patient per hospital/nursing recommended procedure.Proceed with catheterization using standard techniques.Inflate the 5cc balloon with a maximum of 10cc sterile water by inserting tip of water-filled luer-tip syringe gently into valve.Do not use a needle.Connect catheter to collection container.Connect temperature plug to appropriate patient monitor.To deflate the 5cc balloon, gently reinsert the luer tip syringe into the valve and aspirate.When temperature monitoring is no longer required, sever cord at valve arm with scissors and cover valve arm containing severed cord with adhesive tape.Caution: this product contains natural rubber latex which may cause allergic reactions.Caution: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure in the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Note: compatible with appropriate 400 series temperature monitors.Interchangeability ±0.2°c at 37°c.Caution: as with all temperature probes, in the presence of rf energy sources, local heating, temperature errors, and probe damage may occur.In medical use, unplug the temperature sensing catheter at the temperature monitor before activating electrosurgical or other types of direct coupled rf energy sources.Do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter.On catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Reuse precaution: this is single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.The device was not returned.
 
Event or Problem Description
It was reported that the customer mentioned about leakage, pain when they were asked of the complications while using the temperature sensing foley catheter.No medical intervention was reported.

Brand Name
BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
TEMPERATURE SENSING FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15437548
Report Number1018233-2022-07196
Device Sequence Number17643585
Product Code EZC
UDI-Device Identifier00801741076930
UDI-Public(01)00801741076930
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K913341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number117416
Device Catalogue Number117416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown